MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 5.0MM BARREL; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 5.0MM BARREL; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 5820017050
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return.
 
Event or Problem Description
It was reported that during a surgical procedure, the bur broke, the fragment was expelled in the operating room and the remainder of the bur stayed stuck in the associated handpiece drill.It was also reported that a replacement drill and a new bur was used to complete the surgery also broke during the procedure.No further information was provided.This report is for the second bur that broke.
 
Additional Manufacturer Narrative
Correction: d4 & h4: the manufacturing and expiry dates are unknown.As the lot number is unknown.Additional information: h3 & h6: the device was not returned for investigation.The quality investigation is complete.H3 other text : device discarded.
 
Event or Problem Description

Brand Name
5.0MM BARREL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9284410
Report Number0001811755-2019-03653
Device Sequence Number2031200
Product Code HBE
UDI-Device Identifier04546540374363
UDI-Public04546540374363
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Catalogue Number5820017050
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1